Hair Loss Rx Leads To ED, Suicide: Widow

In her lawsuit against Propecia maker Merck & Co, Kelly Pfaff alleges that the company knew but hid from the public that the drug could cause the lasting sexual dysfunction and depression that she says led to her husband’s suicide.

“It had started with dark, sulking moods. Then he lost interest in sex. His wife asked him if he was having an affair.” 

Sep 11, 2019

Reuters | Park City, Utah — By the time Kelly Pfaff got home from driving her son to school that morning, it was too late.

Her husband, John, was supposed to be taking their 4-year-old daughter to school.

But the girl and the nanny were still at the Pfaffs’ house near San Diego. So were John’s wallet, cellphone and wedding ring. John was gone.

Kelly was alarmed, but not surprised. For four years, she had watched her husband, once a successful information-technology executive, avid skier and doting father, spiral inexplicably into despair.

It had started with dark, sulking moods. Then he lost interest in sex. His wife asked him if he was having an affair.

“No … Something’s just not right down there,” Kelly said her husband told her. Panic attacks set in.

He suspected the cause might have been Propecia, the popular Merck & Co drug he had been taking to treat hair loss since around the time his problems started.

He quit the pills, but still he couldn’t sleep, and he flashed random anger at the children. He started talking about killing himself.

On the morning of March 5, 2013, about 45 minutes before his wife got home, John Pfaff stepped onto the railroad tracks a block away and into the path of a southbound Amtrak train. He was killed on impact. (Story continues below … )

Our take … 

You don’t need hair to handsome (not to mention rich and famous). Hair loss treatments can be expensive and potentially dangerous … we say skip ’em. – Headline Health

Kelly Pfaff blames Merck for her husband’s death at age 40.

In a lawsuit filed in 2015, she alleges that the pharmaceuticals company for years knew but concealed from the public that Propecia could cause the persistent sexual dysfunction and depression that led to her husband’s suicide about a year after he quit taking the drug.

John Pfaff wasn’t the only man who experienced sexual problems after taking Propecia …

READ THIS NEXT: Hair Transplant Industry Could Be Doomed